MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA PLUS INSTRUMENT; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA PLUS INSTRUMENT; SLIDE STAINER, AUTOMATED
Catalog Number 09576797001
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The batch number for confirm anti-progesterone receptor (pr) (1e2) was not provided.Field personnel found no issues while performing the operational qualification (oq)/level 1.The investigation is ongoing.
 
Event or Problem Description
The initial reporter questioned positive staining for 2 patient samples tested for confirm anti-progesterone receptor (pr) (1e2) rabbit monoclonal primary antibody on a benchmark ultra plus instrument.For both patients, the positive results were reported outside the laboratory.Testing was repeated as the pathologists noted unexpected staining on slides processed between the afternoon on (b)(6) 2025 and the morning on (b)(6) 2025.Upon repeat staining, the results for both patients were negative.Amended reports were sent out.Controls were used and showed acceptable staining.
 
Additional Manufacturer Narrative
The confirm anti-progesterone receptor (pr) (1e2) rabbit monoclonal primary antibody is used in conjunction with ultraview universal dab detection kit lot number m12734.It was alleged that the event occurred after performing decontamination (decon) on the instrument.As field personnel found no issues while performing the operational qualification (oq)/level 1, the instrument was operating within specifications.There were no signs of a dispenser issue.Based on the information provided, software issues are not suspected.The issue with unexpected (background) staining was resolved two days after the decontamination was performed on the instrument.The investigation determined the event was consistent with some residual decontamination reagent remaining in the lines, which caused the background staining.A review of the roche local complaint data indicates that there are no trends for this issue.The investigation did not identify a product problem.

Brand Name
BENCHMARK ULTRA PLUS INSTRUMENT
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
9253534412
MDR Report Key21899904
Report Number2028492-2025-01259
Device Sequence Number4184039
Product Code KPA
UDI-Device Identifier07613336184608
UDI-Public07613336184608
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09576797001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown